A 38-year-old member asked:
Disclaimer

could i have postpartum depression even if i am already taking lexapro (escitalopram)?

3 doctor answers
Dr. Kamel Sadek
24 years experience Family Medicine
Yes: Just because you are taking medication for depression, it does not mean you can not feel depressed. Your dose may not be sufficient, you may need additional treatments including meeting with a psychologist to discuss your symptoms. Sometimes, medications can give you the opposite effects and by itself can make you more depressed. You may want to check your serotonin, epinepheine and norepinephrine.
Answered on Jun 23, 2014
2
2 thanks
Dr. Susan Feingold
28 years experience Clinical Psychology
Yes: Even if you are taking an antidepressant such as Lexapro (escitalopram) as a preventative, it doesn't guarantee that you will not get postpartum depression. If you have symptoms of ppd, then talk to the prescribing physician to see if the dose needs to be adjusted or a different medication is needed. In addition if you are diagnosed with postpartum depression, consider adding psychotherapy as well.
Answered on May 8, 2016
1
1 thank
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Ppd: Lexapro (escitalopram) could have been stabilizing your depression but it would not necessarily prevent the added depression following labour/delivery.
Answered on May 8, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 46-year-old member asked:
Dr. Allan Goldstein
55 years experience Internal Medicine
Yes: May need higher dose or different medication.
A 44-year-old member asked:
Dr. Allan Goldstein
55 years experience Internal Medicine
No guarantee: Dosage and individual characteristics determine success. Talk to your doctor.
A 36-year-old female asked:
Dr. John Moranville
35 years experience Psychiatry
Not advisable: I usually tell patients a little infrequntly is ok, but why are you taking lexapro (escitalopram) in the first place there are better options for str ... Read More
A 40-year-old female asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Check it again: You have not listed what his blood pressure medication is. It's possible that there is a drug drug interaction between his antidepressant and his anti ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month